Alert archive / Nevada / High Wind Watches in 2025
High Wind Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 16, 2025, 1:01 AM PDT for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Mar 17, 2025, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 1:01 AM PDT (08:01 UTC)
- In effect from
- Mar 17, 2025, 5:00 AM PDT
- Expired
- Mar 16, 2025, 11:57 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS75 KVEF 160801 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 101 AM PDT Sun Mar 16 2025 AZZ001-036-CAZ523>525-NVZ016-021-022-162015- /O.NEW.KVEF.WI.Y.0013.250317T1500Z-250318T1800Z/ Northwest Plateau-Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Northeast Clark County-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Yucca Valley, Laughlin, Mohave Valley, Mt Trumbull, Mesquite, Overton, Fort Irwin, Colorado City, Barstow, Daggett, Twentynine Palms, Pipe Spring National Monument, Moapa, Morongo Valley, Baker, Hoover Dam, Oatman, Bullhead City, Cal-Nev-Ari, Primm, Western Grand Canyon, Tuweep, Mitchell Caverns, Searchlight, and Mountain Pass 101 AM PDT Sun Mar 16 2025 /101 AM MST Sun Mar 16 2025/ ...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 11 AM PDT /11 AM MST/ TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Northeast Clark County, and Southern Clark County. * WHEN...From 8 AM PDT /8 AM MST/ Monday to 11 AM PDT /11 AM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds and waves will make for dangerous boating conditions on Lakes Mead and Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ NVZ014-015-018-162015- /O.NEW.KVEF.WI.Y.0013.250317T1800Z-250319T0000Z/ Esmeralda and Central Nye County-Lincoln County-Sheep Range- Including the cities of Alamo, Beatty, Caliente, Silver Peak, Dyer, Hiko, Rachel, Panaca, Hayford Pk, Goldfield, and Pioche 101 AM PDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY... * WHAT...Southerly to southwesterly winds 20 to 30 mph with gusts up to 45 mph through Monday evening. Winds will turn to the northwest with speeds of 20 to 30 mph and gusts up to 50 mph Monday evening through Tuesday afternoon. * WHERE...Esmeralda and Central Nye County, Lincoln County, and Sheep Range. * WHEN...From 11 AM Monday to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ519>522-162015- /O.NEW.KVEF.HW.A.0002.250317T1200Z-250318T1200Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park- Including the cities of Lone Pine, Furnace Creek, Independence, Bristlecone Pine, Olancha, Shoshone, Stovepipe Wells, Aspendell, Whitney Portal, Bishop, and Westgard Pass 101 AM PDT Sun Mar 16 2025 ...HIGH WIND WATCH IN EFFECT FROM EARLY MONDAY MORNING THROUGH EARLY TUESDAY MORNING.. * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...From early Monday morning through early Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles traveling along Highway 395 in the Owens Valley. * ADDITIONAL DETAILS...Strong westerly winds are expected across the ridgelines of the eastern Sierra, White Mountains, Panamint Range, and higher terrain of Death Valley on Monday. Strong downslope winds reaching Highway 395 in the Owens Valley are also a concern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NVZ017-019-020-162015- /O.NEW.KVEF.HW.A.0002.250317T1200Z-250319T0000Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Desert Rock, North Las Vegas, Red Rock Canyon, Henderson, Mt Charleston, Las Vegas, Indian Springs, Amargosa Valley, Boulder City, and Pahrump 101 AM PDT Sun Mar 16 2025 ...HIGH WIND WATCH IN EFFECT FROM EARLY MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Las Vegas Valley, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...From early Monday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong westerly winds are expected in the Spring Mountains with the potential for impactful downslope winds into the western portions of the Las Vegas Valley and across Highway 95 between Indian Springs and Desert Rock/Mercury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
2 follow-up statements
225 WWUS75 KVEF 161938 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1238 PM PDT Sun Mar 16 2025 AZZ001-036-CAZ523>525-NVZ016-021-022-171200- /O.CON.KVEF.WI.Y.0013.250317T1500Z-250318T1800Z/ Northwest Plateau-Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Northeast Clark County-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Cal-Nev-Ari, Colorado City, Yucca Valley, Overton, Primm, Moapa, Bullhead City, Barstow, Laughlin, Mesquite, Mt Trumbull, Mitchell Caverns, Baker, Mountain Pass, Oatman, Mohave Valley, Tuweep, Western Grand Canyon, Daggett, Fort Irwin, Morongo Valley, Hoover Dam, Searchlight, Twentynine Palms, and Pipe Spring National Monument 1238 PM PDT Sun Mar 16 2025 /1238 PM MST Sun Mar 16 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 11 AM PDT /11 AM MST/ TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Northeast Clark County, and Southern Clark County. * WHEN...From 8 AM PDT /8 AM MST/ Monday to 11 AM PDT /11 AM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds and waves will make for dangerous boating conditions on Lakes Mead and Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ NVZ014-015-018-171200- /O.CON.KVEF.WI.Y.0013.250317T1800Z-250319T0000Z/ Esmeralda and Central Nye County-Lincoln County-Sheep Range- Including the cities of Hiko, Silver Peak, Hayford Pk, Alamo, Panaca, Rachel, Goldfield, Beatty, Dyer, Caliente, and Pioche 1238 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY... * WHAT...Southerly to southwesterly winds 20 to 30 mph with gusts up to 45 mph through Monday evening. Winds will turn to the northwest with speeds of 20 to 30 mph and gusts up to 50 mph Monday evening through Tuesday afternoon. * WHERE...Esmeralda and Central Nye County, Lincoln County, and Sheep Range. * WHEN...From 11 AM Monday to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ519>522-171200- /O.CON.KVEF.HW.A.0002.250317T1200Z-250318T1200Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park- Including the cities of Independence, Furnace Creek, Olancha, Shoshone, Westgard Pass, Stovepipe Wells, Bishop, Aspendell, Whitney Portal, Lone Pine, and Bristlecone Pine 1238 PM PDT Sun Mar 16 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...From late tonight through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles traveling along Highway 395 in the Owens Valley. * ADDITIONAL DETAILS...Strong westerly winds are expected across the ridgelines of the eastern Sierra, White Mountains, Panamint Range, and higher terrain of Death Valley on Monday. Strong downslope winds reaching Highway 395 in the Owens Valley are also a concern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NVZ017-019-020-171200- /O.CON.KVEF.HW.A.0002.250317T1200Z-250319T0000Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Amargosa Valley, Las Vegas, Henderson, Boulder City, Pahrump, Indian Springs, Red Rock Canyon, North Las Vegas, Mt Charleston, and Desert Rock 1238 PM PDT Sun Mar 16 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Las Vegas Valley, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...From late tonight through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong westerly winds are expected in the Spring Mountains with the potential for impactful downslope winds into the western portions of the Las Vegas Valley and across Highway 95 between Indian Springs and Desert Rock/Mercury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
689 WWUS75 KVEF 170657 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1157 PM PDT Sun Mar 16 2025 CAZ519-520-171200- /O.UPG.KVEF.HW.A.0002.250317T1200Z-250318T1200Z/ /O.NEW.KVEF.HW.W.0003.250317T1200Z-250318T1200Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Aspendell, Bishop, Lone Pine, Independence, Olancha, and Whitney Portal 1157 PM PDT Sun Mar 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 5 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles traveling along Highway 395 in the Owens Valley. * ADDITIONAL DETAILS...Strong downslope winds will result in dangerous crosswinds across Highway 395 through the Owens Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ NVZ017-019-020-171200- /O.UPG.KVEF.HW.A.0002.250317T1200Z-250319T0000Z/ /O.NEW.KVEF.HW.W.0003.250317T1200Z-250319T0000Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Amargosa Valley, Henderson, Mt Charleston, Red Rock Canyon, Desert Rock, North Las Vegas, Pahrump, Boulder City, Indian Springs, and Las Vegas 1157 PM PDT Sun Mar 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 PM PDT TUESDAY... * WHAT...For the Spring Mountains and west Las Vegas Valley, west winds 25 to 35 mph with gusts up to 60 mph expected. For south central Nye County, southerly-to-southwesterly winds with sustained speeds of 25 to 30 mph and gusts up to 60 mph are expected. For southern Nye County and the central and eastern portions of the Las Vegas Valley, southwest winds 20 to 30 mph with 40 to 50 mph gusts are expected. * WHERE...Las Vegas Valley, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...From 5 AM Monday to 5 PM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds are expected along Highway 95 between Indian Springs and Desert Rock-Mercury. Strong westerly downslope winds up to 60 mph are expected to impact the western portions of the Las Vegas Valley including Summerlin. These downslope winds will make for hazardous driving conditions on north-south oriented roadways, including Highway 215 between Cheyenne and Sunset. Winds will transition to the northwest overnight Monday into Tuesday. These northwesterly winds will not be as strong as the preceding westerly-to-southwesterly winds, but will still have the potential to cause minor-to-moderate impacts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ521-522-171200- /O.UPG.KVEF.HW.A.0002.250317T1200Z-250318T1200Z/ /O.EXB.KVEF.WI.Y.0013.250317T1200Z-250318T1200Z/ White Mountains of Inyo County-Death Valley National Park- Including the cities of Stovepipe Wells, Furnace Creek, Westgard Pass, Bristlecone Pine, and Shoshone 1157 PM PDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White and Inyo Mountains, and Death Valley National Park. * WHEN...From 5 AM Monday to 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles traveling along Highway 395 in the Owens Valley. * ADDITIONAL DETAILS...Strong downslope winds are expected to blow across Highway 395 in the Owens Valley on Monday, making for dangerous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ001-036-CAZ523>525-NVZ016-021-022-171200- /O.CON.KVEF.WI.Y.0013.250317T1500Z-250318T1800Z/ Northwest Plateau-Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Northeast Clark County-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Hoover Dam, Western Grand Canyon, Mountain Pass, Twentynine Palms, Mohave Valley, Fort Irwin, Primm, Mesquite, Overton, Mt Trumbull, Bullhead City, Morongo Valley, Cal-Nev-Ari, Mitchell Caverns, Baker, Oatman, Barstow, Daggett, Pipe Spring National Monument, Yucca Valley, Moapa, Colorado City, Tuweep, Searchlight, and Laughlin 1157 PM PDT Sun Mar 16 2025 /1157 PM MST Sun Mar 16 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 11 AM PDT /11 AM MST/ TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Northeast Clark County, and Southern Clark County. * WHEN...From 8 AM PDT /8 AM MST/ Monday to 11 AM PDT /11 AM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds and waves will make for dangerous boating conditions on Lakes Mead and Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ NVZ014-015-018-171200- /O.CON.KVEF.WI.Y.0013.250317T1800Z-250319T0000Z/ Esmeralda and Central Nye County-Lincoln County-Sheep Range- Including the cities of Beatty, Hiko, Pioche, Rachel, Alamo, Hayford Pk, Silver Peak, Dyer, Caliente, Goldfield, and Panaca 1157 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Esmeralda and Central Nye County, Lincoln County, and Sheep Range. * WHEN...From 11 AM Monday to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 15, 9:35 PM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 15, 9:35 PM PDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 935 PM PDT Sat Mar 15 2025 .SYNOPSIS...A return to calmer, more-seasonal conditions this weekend as high pressure takes hold. Our next system arrives Monday and Tuesday, bringing light precipitation chances to the northern half of the area and widespread gusty winds. Near or below-normal temperatures and breezy winds expected in the second half of the week. && .UPDATE...Calm winds, increasing temperatures, and clear skies expected to continue through the remainder of the weekend. No changes made to the forecast this evening, as it remains in good shape. && .PREVIOUS DISCUSSION...413 PM PDT Sat Mar 15 2025/ .DISCUSSION...through Friday. Our late-week system has pushed east and is spurring a severe weather outbreak across the southeast. In its wake, a broad, low- amplitude ridge is set to build across the Southwest, resulting in quieter conditions. Highs today will be around 10 degrees warmer than yesterday, and Sunday is forecast to be another ~10 degrees warmer than today. Winds have subsided in our western deserts, and should remain light across the area today. The ridge axis shifts just east of our CWA tomorrow and southwesterly flow begins to develop ahead of our next trough. This will induce breezy conditions across our northwestern zones with gusts of 20-30 mph in the valleys and gusts up to 60 mph in the high terrain. As the trough pushes closer on Monday, winds will continue to ramp up across the area. All of the medium-range deterministic guidance has 50+ knot winds at 700 mb and 40-50 knot winds at 850 mb along the I-15 corridor Monday afternoon/evening. North American and European ensemble guidance has 700 mb and 850 mb winds at the 90th percentile of climatology (or higher). Given that we are now in mid- March, it's becoming easier to mix down these winds from aloft. Additionally, surface pressure gradients between LAS and LAX are forecast to be 11-14 mb, which historically has been supportive of 40-55 mph gusts in Las Vegas. In general, widespread gusts of 40+ mph are likely (60-90%) across our CWA on Monday and Tuesday. In the lee of the Sierra and Spring Mountains, downslope winds appear likely as well. Some forecast soundings Monday afternoon and evening show a subsidence inversion around 700 mb, a favorable sign for downslope potential. As the event comes into the hi-res guidance window, confidence in the timing and magnitude of any downslope winds should increase. Precipitation-wise, not expecting a lot from this system. Highest PoPs (40-80%) currently reside in western Inyo County, the southern Great Basin, the Spring Mountains, and northern Mohave County on Monday and Tuesday. Other than the valleys of northern Lincoln County and the central Owens Valley, the lower elevations will likely (70%) see less than 0.10" of rain or liquid equivalent. The higher terrain could see 0.25"-0.50", with only the Sierra crest having greater than 50% chances of seeing more than 0.50". Snow levels start around 6500-7000 feet, but drop to around 3500-4000 feet as precipitation ends. Given the light QPF amounts and initially high snow levels, not overly concerned with winter impacts. Minor impacts are likely (70%) in the Sierra, but chances are low (25% or less) elsewhere. Precipitation chances come to an end area-wide Tuesday evening. The progressive pattern persists through the second half of the week as the systems continue to transition from moist, Pacific troughs to drier, inside-slider-like shortwaves. This will keep breezes around with periods of gusty, cooler-than-normal conditions. Precipitation chances decrease and become more limited to the Sierra and southern Great Basin. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...The primary wind direction overnight into early Sunday morning should be southwesterly, although northwest has about a 40% chance of occurring. In either case, speeds should remain below 10 knots. By mid morning, winds should go around to the usual daytime east or northeast direction, with speeds below 10 knots. In the afternoon, winds should come around to south or southwest with gusts around 20 knots, although the exact timing of this shift is uncertain. Gusts should end after sunset. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...South to southwest winds are expected to increase over most of the region Sunday and Sunday night, with the strongest gusts of 40 to 50 knots over the Sierra crest. There will be turbulence and possibly rotors downwind of mountains. Clouds are expected to remain above the terrain. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Soulat DISCUSSION...Woods AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:01 AM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 62 hr |
Nearby
High Wind Watches in Nevada, 2025High Wind Watches in California, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.